Psycho-Babble Medication Thread 1092977

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

100mg Parnate Not Helpful

Posted by mrm48013601 on November 6, 2016, at 18:08:04

My diagnosis has always been major depression and my primary symptom is a lack of energy.

This is the third time I've been on Parnate and I'm on 100mg/daily. Ten years ago, and then seven years ago, I was also on Parnate, same dosage and it worked wonders.

However, this time around I'm only aware of the medication if, for some reason, I miss a day, in which case I become teary eyed. I'll be speaking with my psychiatrist about augmentation and I'd ask for suggestions in this regard.

Thank you very much.

 

Re: 100mg Parnate Not Helpful

Posted by Christ_empowered on November 7, 2016, at 14:13:56

In reply to 100mg Parnate Not Helpful, posted by mrm48013601 on November 6, 2016, at 18:08:04

I'm not expert, but I think that's a lot of Parnate.

Have you ever taken Ritalin, Focalin, or an amphetamine? I don't know if you can take a stimulant with that much Parnate, but...some people do take uppers for depression, usually with other drugs (benzodiazepines, antidepressants, neuroleptics, etc.).

Hope you find something effective.

 

Re: 100mg Parnate Not Helpful

Posted by mrm48013601 on November 8, 2016, at 20:11:35

In reply to Re: 100mg Parnate Not Helpful, posted by Christ_empowered on November 7, 2016, at 14:13:56

Thank you for your response. I've been on Nuvigil but I build up a tolerance so quickly that it simply doesn't work for me. My psychiatrist has also tried Abilify to potentiate the Parnate but it had no effect on me.


> I'm not expert, but I think that's a lot of Parnate.
>
> Have you ever taken Ritalin, Focalin, or an amphetamine? I don't know if you can take a stimulant with that much Parnate, but...some people do take uppers for depression, usually with other drugs (benzodiazepines, antidepressants, neuroleptics, etc.).
>
> Hope you find something effective.

 

Re: 100mg Parnate Not Helpful

Posted by Christ_empowered on November 9, 2016, at 8:10:44

In reply to Re: 100mg Parnate Not Helpful, posted by mrm48013601 on November 8, 2016, at 20:11:35

Sorry this is happening. I seem to recall reading that some tricyclic drugs (TCA) can be used with Parnate to improve response. I don't know which ones...or if that's an option, given your high dose...but thought I'd mention it.

 

Re: 100mg Parnate Not Helpful

Posted by Lamdage22 on November 9, 2016, at 10:49:21

In reply to Re: 100mg Parnate Not Helpful, posted by mrm48013601 on November 8, 2016, at 20:11:35

somehow this place tends to advocate the use of street drugs lately.

I dont think you can be permanently well with those. The honeymoon phase is always awesome on every drug. Long term? Not so great maybe??

 

Re: 100mg Parnate Not Helpful

Posted by rjlockhart37 on November 11, 2016, at 16:08:02

In reply to 100mg Parnate Not Helpful, posted by mrm48013601 on November 6, 2016, at 18:08:04

i would add a dopa-generic stimulant, or methyphendiate, look into provigil more, you can go up to 400mg of provigil yet some say it's side effects are more than nuvigil

parnate at 100mg is high dose, and usally adding a stimulant will improve antidepressant effect, but always be warned that when the stimulant wears off you feel washed out and tired, so....work with a schedule system to make it work

 

Re: 100mg Parnate Not Helpful rjlockhart37

Posted by mrm48013601 on November 13, 2016, at 19:35:21

In reply to Re: 100mg Parnate Not Helpful, posted by rjlockhart37 on November 11, 2016, at 16:08:02

Once again, thank you for all of your responses. As I've previously written, I cannot be on Nuvigil, which is sort of the "Big Brother" to Provigil (I've been on it, and again, I quickly built up a tolerance). The same was true for Ritalin. I doubt my psychiatrist would try a TCA but I'll ask. I'll also ask him about Lamictal.


> i would add a dopa-generic stimulant, or methyphendiate, look into provigil more, you can go up to 400mg of provigil yet some say it's side effects are more than nuvigil
>
> parnate at 100mg is high dose, and usally adding a stimulant will improve antidepressant effect, but always be warned that when the stimulant wears off you feel washed out and tired, so....work with a schedule system to make it work

 

Re: 100mg Parnate Not Helpful

Posted by rjlockhart37 on November 16, 2016, at 20:26:41

In reply to Re: 100mg Parnate Not Helpful rjlockhart37, posted by mrm48013601 on November 13, 2016, at 19:35:21

there is abilify, or rexulti and have a significant effect reducing depression, there not like the first generation anti-psychosis medications

maybe ask your doctor try abilify or rexulti, they really do work for depression even though there not classified as antidepressants

 

Re: 100mg Parnate Not Helpful mrm48013601

Posted by chumbawumba on January 14, 2017, at 23:21:41

In reply to 100mg Parnate Not Helpful, posted by mrm48013601 on November 6, 2016, at 18:08:04

> My diagnosis has always been major depression and my primary symptom is a lack of energy.
>
> This is the third time I've been on Parnate and I'm on 100mg/daily. Ten years ago, and then seven years ago, I was also on Parnate, same dosage and it worked wonders.
>
> However, this time around I'm only aware of the medication if, for some reason, I miss a day, in which case I become teary eyed. I'll be speaking with my psychiatrist about augmentation and I'd ask for suggestions in this regard.
>
> Thank you very much.

Actually, I had a talk with my pdoc today about Parnate, since 80 mg is not quite getting me there. He said the amount of Parnate I need would be toxic in terms of hypotension and other side effects so he is recommending I switch over to EMSAM @ 12 mg day. And my sleep will be fubar but that will resolve in about 12 weeks and in the meantime I'll need Halcion or something to knock me out.

But regarding augmentation of Parnate, for energy Provigil is pretty good and compatable with an MAOI. I find a little LIthium as little as 300 mg can amplify everything. Turns the volume way up on the AD. Or low dose Seroquel, 50-100mg. At the very least it will help with Parnate insomnia. Tends to augment ADs nicely. And your TSH should be at the low end of the normal range so a little T3 or T4 could get you there.I'm actually using all four of these strategies with Parnate while I wait for approval on the EMSAM (crosses fingers).

And as always our mileage may vary.

 

Re: 100mg Parnate Not Helpful (nm) chumbawumba

Posted by porkpiehat on August 23, 2017, at 8:32:25

In reply to Re: 100mg Parnate Not Helpful mrm48013601, posted by chumbawumba on January 14, 2017, at 23:21:41


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.